MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The investigation consisted of review of treatment log files, device history record (dhr) and labelling.The aquabeam robotic system's treatment log file was reviewed, which confirmed no malfunctions during the aquablation procedure and indicated that the system functioned as intended.A review of the device history record (dhr) for ab2000-e/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's instructions for use (ifu) - sj-ifu0104-00, rev.B, was reviewed.4.3.Warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include but are not limited to the following, some of which may lead to serious outcomes and may require intervention: bladder or prostate capsule perforation.5.6 precautions: procedure when in the transverse trus view, ensure the resection angle is not set beyond the prostate capsule.When in the sagittal trus view, ensure the contour does not extend beyond the desired resection region.Failure to do so may result in prostatic capsule perforation.8.23 sterile: trus optimization a.Apply compression with the trus probe after aquabeam handpiece insertion.Ensure the bladder and the scope tip can be seen in sagittal view.B.Adjust the trus image settings as needed to achieve adequate visualization of the intended treatment area.Consider adjustments to: depth, based on prostate size frequency, based on visual acuity gain, based on tissue contrast caution: ensure that the linear array of the trus probe is coplanar along the length of the aquabeam handpiece.Failure to do so may result in unintentional resection of prostatic tissue resulting in patient injury.8.24 sterile: align waterjet nozzle by doing the following: a.Rotate the trus stepper cradle (if needed) to center the aquabeam handpiece hyperechoic artifact with the vertical yellow line b.Press the foot pedal to visualize position of waterjet (retract trus probe if needed by using knobs on trus stepper) c.Waterjet needs to be visible at 3 or 9 o¿clock, check waterjet for overlap with the green alignment guide on the cpu.D.If slightly off, depress the black button on the mag block (located on the handpiece articulating arm) and rotate the aquabeam handpiece axis while stepping on foot pedal to align jets to 3 and 9 o¿clock position note: if the waterjet is not visible when the foot pedal is pressed, then either: if trus image shows no hyperechoic artifact or a single hyperechoic artifact, then press the foot pedal while retracting the trus stepper until the waterjet becomes visible; or if trus image shows two hyperechoic artifacts, then press foot pedal while retracting the aquabeam handpiece nozzle until the waterjet becomes visible.Retract the nozzle by holding the right arrow button on the cpu keyboard.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.It was reported that the patient reported significant abdominal pain post aquablation therapy.A ct imaging scan was performed, which indicated a prostate capsule perforation resulting in a small amount of fluid collection around the kidneys.Patient is currently stable and being treated with antibiotics.The patient did not receive any additional surgical intervention.The treating surgeon does not attribute this event to aquablation procedure or the device.No malfunction of the aquabeam robotic system was reported.Based on the information provided, plus a review of the treatment log files, dhr, and ifu the event is considered not to be device related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that the patient reported significant abdominal pain post aquablation therapy.A computed tomography (ct) imaging was performed, which indicated a prostate capsule perforation resulting in a small amount of fluid collection around the kidneys.Patient was reported to be stable and being treated with antibiotics.The patient did not receive any additional surgical intervention.The treating surgeon does not attribute this event to aquablation procedure or the device.No malfunction of the aquabeam robotic system was reported.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24915257
Report Number3012977056-2026-00084
Device Sequence Number21103694
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011240628
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale